Academic Journals Database
Disseminating quality controlled scientific knowledge

Intravitreal avastin for choroidal neovascularization associated with stargardt-like retinal abnormalities in pseudoxanthoma elasticum

ADD TO MY LIST
 
Author(s): Querques Giuseppe | Bux Anna | Prascina Francesco | Noci Nicola

Journal: Middle East African Journal of Ophthalmology
ISSN 0974-9233

Volume: 17;
Issue: 4;
Start page: 387;
Date: 2010;
Original page

Keywords: Avastin | Intravitreal Bevacizumab | Pseudoxanthoma Elasticum | Stargardt′s Disease

ABSTRACT
The aim of the study was to describe a patient with pseudoxanthoma elasticum (PXE), showing Stargardt-like retinal abnormalities, who underwent treatment with intravitreal bevacizumab for subfoveal choroidal neovascularization (CNV) of the right eye (RE). A 57-year-old woman with diagnosis of angioid streaks, retinal flecks, and chorioretinal Stargardt-like atrophy due to PXE was referred to our department for sudden decreased vision in her RE (20/160). Upon a complete ophthalmologic examination, including fluorescein angiography (FA), and optical coherence tomography (OCT), the patient was diagnosed with subfoveal CNV of the RE. Owing to the subfoveal localization of the CNV, the patient was submitted to intravitreal bevacizumab injection. At the 1-month follow-up, visual acuity (VA) improved (20/40), and FA and OCT revealed the CNV closure. Twelve months after the treatment, the patient′s VA remained stable with no recurrence of active CNV. On the basis of our findings, a single intravitreal bevacizumab injection seems to induce total regression of CNV complicating PXE, in a patient showing Stargardt-like retinal abnormalities. Further investigations are required to confirm our results.
RPA Switzerland

Robotic Process Automation Switzerland

    

Tango Rapperswil
Tango Rapperswil